MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET
Catalog Number 12120
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Reaction (2414)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the product collected was sent further for use.The customer stated that they believed that patient had a citrate reaction and confirmed that the patient information was entered correctly into the device.Per the customer, the patient is coming back for another collection, the next collection will be approached with the ac infusion rate of 0.7 ml/min instead of 0.9 ml/min and hydration therapy will be given before the next scheduled mnc collection.Per the customer anticoagulant (ac) given to patient was 500 ml and 34 ml between the plasma bag and the collect bag.The operator confirmed that no bolus of additional fluid was administered to the patient during the procedure and the customer is claiming no issues with the system or disposable kit.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in-process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that while performing a mononuclear cell (mnc) collection procedure ona spectra optia device, the patient developed hypotension.During volume process at 1.0, the patients blood pressure (bp) decreased from 192/67 to 99/55, the rn decreased the anticoagulant (ac) infusion rate from 0.9 ml/min to 0.7 ml/min and paused the procedure.The procedure was restarted after the patient was stabilized.Approximately 9 minutes after restarting the collection, the patient's bp dropped again from 107/51 to 91/52 and then to 85/43.The operator performed rinseback, resulting in the patients bp increasing to 140/62.The customer reported that the patient received juice and (b)(6) and there were no additional boluses given to the patient for this event.Per the customer after performing rinseback, the patient is reported in 'stable' condition and went home.The customer declined to provide the patient identifier (id).Terumo bct is awaiting return of the disposable set for evaluation.
 
Additional Manufacturer Narrative
Investigation: per the customer, the correct solutions were attached to the proper lines.There were no disposable defects that would have caused the hypotensive reactions as experienced by the patient.Root cause: a definitive root cause for the patient's reaction could not be determined.Possible causes for the alleged reactions include but are not limited to the patient's physiology, the patient's disease state, and/or the patient's sensitivity to the procedure.
 
Additional Manufacturer Narrative
Investigation: according to therapeutic apheresis: a physician's handbook, adverse events occur during therapeutic procedures with a frequency of 4.8%.Transient hypotension associated with apheresis is usually well tolerated.The following progression is often observed: pallor and sweating begin, with the skin turning cold; the pulse slows strikingly; the blood pressure decreases; nausea investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
Investigation: a used optia collect set was returned to terumo bct for investigation.Upon evaluation, it was noted that blood had circulated throughout the set.The set was inspected formis-assemblies and missing parts and none were found.All clamps were inspected, and they were confirmed to be fully functional.Both saline roller clamps and inlet and return pinch clamps were in the closed position.The latch pin witness mark on the top edge of the lower hex was adjacent to the red inlet tubing indicting the loop was loaded in the centrifuge collar holder in a less than optimal position.Further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.During follow-up with the customer, it was reported that the stabilization that was required for the patient was the machine being paused.No medical intervention was required for this event.Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
During follow-up with the customer, it was reported that the stabilization that was required for the patient was the machine being paused.No medical intervention was required for this event.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA COLLECT SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key8587208
Report Number1722028-2019-00107
Device Sequence Number13971660
Product Code GKT
UDI-Device Identifier05020583121201
UDI-Public05020583121201
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K172590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2021
Device Catalogue Number12120
Device Lot Number1901173330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer05/15/2019
07/15/2019
07/30/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date05/31/2019
07/16/2019
07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age00081 YR
Patient Weight77